MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH BLOOD GROUPING REAGENT ANTI-JK(B); SERACLONE ANTI-JK(B)

BIO-RAD MEDICAL DIAGNOSTICS GMBH BLOOD GROUPING REAGENT ANTI-JK(B); SERACLONE ANTI-JK(B)
Catalog Number 808184100
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/19/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is our combined initial and final report on this incident.
 
Event or Problem Description
The customer reported a false negative reaction of seraclone anti-jkb to our distributor in switzerland.The customer claims to have performed input control of the reagent in accordance with the instructions for use.The positive control, using test erythrocytes with heterozygous antigen expression (3% erythrocyte suspension biotestcell p3), showed a negative result.The procedure was repeated twice, and both times the positive control remained negative.For the control they used biotestcell-p3.The customer dd not provide a patient sample or a product sample of the allegedly defective lot of seraclone anti-jkb for investigational testing.Therefore, our quality control laboratory tested their retention sample according to the instructions for use.Testing sensitivity and titers: the reported lot demonstrated high sensitivity, with titers exceeding the minimum requirement of 1:8 on tested jk(a+b+) donor samples.The results were strong and consistent with expectations.The reference donors jk(a+b+) showed reactivity with titers of 1:64 and 1:32.Testing specificity: all jk(b+) red cells (reference samples and donor) reacted strongly positive.All jk(b-) cells reacted clearly negative, with no non-specific agglutination, confirming correct specificity and absence of any cross-reactivity.Further testing: positive and negative controls and reference samples (jk(a+b+), jk(a-b+), jk(a+b-)) were tested in comparison.No discrepancies were detected; all reactions and outcomes were as expected.Conclusion: the reported lot demonstrated the expected specificity and sensitivity, showed no discrepancies with reference materials, and was found to be fully compliant.No product related quality issue was detected.Customer testing procedure: we have not received detailed feedback from the customer regarding their exact testing protocol.They only confirmed that the test was performed according to the guidelines.Based on previous experience, deviations from the ifu such as incubation time, centrifugation speed and duration, diluent used, cell suspension concentration, or washing steps can often result in inconsistent results.We advised the customer to strictly follow the ifu instructions, including: preparing a proper 3-5% suspension of red blood cells, incubating test mixtures for 15-20 minutes at room temperature, centrifuging for 60 seconds at 800-1000 × g using calibrated instruments, reading results immediately after centrifugation to avoid misinterpretation.To ensure accurate interpretation of results, the customer is also advised to be aware of the test limitations and to note the difference between "cells ready for use" and "pre-washed cells suspended in nacl" when negative results occur, as these may indicate that residual preservatives, proteins, or cell-suspension media are reducing the reaction of the test.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.

Brand Name
BLOOD GROUPING REAGENT ANTI-JK(B)
Common Device Name
SERACLONE ANTI-JK(B)
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, hessen 63303
GM  63303
Manufacturer Contact
martina benkert
industriestrasse 1
dreieich, 63303
GM   63303
MDR Report Key22993044
Report Number9610824-2025-00032
Device Sequence Number18546586
Product Code QHR
UDI-Device Identifier07611969951796
UDI-Public(01)07611969951796(17)260912(10)3504070-00
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
125217
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/12/2026
Device Catalogue Number808184100
Device Lot Number3504070-00
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/19/2025
Initial Report FDA Received Date09/08/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BIOTESTCELL-P3, LOT 3528011-00.
Patient SexUnknown